Alexandra Whitley scores VW drive as Alliance Autosport is formed
Alexandra Whitley has inked a deal to drive for newly-named team Alliance Autosport for the inaugural TCR Australia Series, kicking off at Sydney Motorsport park next weekend.
Whitley, born in Toowoomba and living in New Zealand, will drive the second ex-Team Engstler Volkswagen Golf GTI that Jason Bright brought into Australia recently.
Bright will lead the driving duties for the team in his Taskforce-supported VW, and has struck a deal with Matt Stone Racing in a new preparation and logistics arrangement.
The two-car Volkswagen team will be known as Alliance Autosport, with Bright running car #8 and Whitley in car #35.
MSR, owned and operated by Matt Stone and Jason Gomersall, has added TCR duties to his team’s busy schedule, which includes entries in the Supercars Championship, Super2 and Super3 Series.
The team’s biggest success came in 2017 where they were crowned Super2 champions with driver Todd Hazelwood.
Whitley is a rising star on the Australasian motorsport scene, having competed in New Zealand for the past five years.
Her highest accolade came in December 2018 when she became the first female to win a V8 Utes race. She achieved the feat at Pukekohe Park.
Since then, Whitley was amongst the world’s top female drivers attempting to qualify for a place in the all-new W Series, making it through to the last 28 before missing a place in the final selection.
W Series’ loss is TCR Australia’s gain, and Whitley will line up in the first round at Sydney Motorsport Park next weekend, held alongside the Shannons Nationals Championships. CLICK HERE to secure tickets to the race meeting.
Every round will be broadcast live, free and HD broadcast coverage on SBS. Saturday’s race (May 18) will be shown from 2-3pm, while Sunday’s two races (May 19) will have a two hour broadcast from 1-3pm.
The event will also be live streamed across the day and will be available on the TCR Australia website.
Driver, Alliance Autosport
“I have never been to Sydney Motorsport Park before, and I’ve never driven a front wheel drive car before, but I’m really looking forward to the challenge of racing in the TCR Australia Series,” said Alexandra Whitley.
“TCR is going to be very competitive with some well known drivers. If I can rub doors with some of them, I’ll know that I’m doing well.
“This is an opportunity that I have been working towards and I’m very grateful to Matt Stone and Jason Bright for helping to make it happen.
“Both Matt and Jason have years and years of experience. They really know what they are doing and I’m just looking forward to learning from their knowledge, soaking it up and doing my best.”
Driver, Alliance Autosport
“It’s great to have Matt Stone and his team come for the TCR ride with us this year,” said Jason Bright.
“The team is very professional and they know exactly what it takes to takes to prepare race cars at the highest level.
“Knowing that my race car is in safe hands, I really can’t wait for the series to kick off. There’s a lot of hype and I know there’s going to be a lot of interested on lookers at Sydney Motorsport Park.”
Owner, Matt Stone Racing
“MSR is pleased to confirm that we have taken on a car preparation role for Jason Bright and Alexandra Whitley’s VW TCR cars,” said Matt Stone.
“This is a great category for Australia and is a great value-add to the racing landscape. The cars are really user-friendly and they are going to have some really good racing.
“Alexandra has proven that she is a very capable driver and has a vast amount of experience. We’re really looking forward to working with her.
“Jason needs no introduction to Australian motorsport. We know he is going to be a front-runner from the word go and, importantly, he is going to help us get the most out of Alexandra as she gets up to speed in these cars.”
ROUND 1 SCHEDULE
TCR Australia Series, Sydney Motorsport Park
Practice 1 – 13.40-14.10 (30mins)
Practice 2 – 16.35-17.05 (30mins)
Qualifying – 10.55-11.25 (30mins)
Race 1 – 14.10-14.40 (30mins)
Race 2 – 13.10 – 13.40 (30mins)
Race 3 – 14.15 – 14.45 (30mins)